MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 30IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 30IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number EH7255H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: what was the procedure date? unknown.What was being done when the suture broke (removal from package / during passage through tissue/ during tying)? during suturing.What was used to complete the procedure? new package was opened.In relation to needle, what is the approximate location of suture breakage? unknown.Did the suture separate completely? yes.What tissue was being approximated or sutured when it broke? vessels.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).Related events captured via 2210968-2021-06398 and 2210968-2021-06399.
 
Event or Problem Description
It was reported that a patient underwent a vascular procedure on an unknown date in 2021 and suture was used.During suturing of vessels, suture breakage occurred.The procedure was completed using a new like device and there were no adverse patient consequences.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Date sent to the fda: 8/30/2021 h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: h3 investigation summary: an opened box with twenty-nine packets of product code eh7255 were returned to for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
PROLENE BLU 30IN 5-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12180832
Report Number2210968-2021-06397
Device Sequence Number952006
Product Code GAW
UDI-Device Identifier10705031095700
UDI-Public10705031095700
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberEH7255H
Device Catalogue NumberEH7255H
Device Lot NumberQABJKP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/30/2021
Patient Sequence Number1